Alert archive / Oklahoma / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Norman, OK

May 21, 2013Atoka County, Coal County, Oklahoma

NWS Norman, OK issued this flash flood warning at May 21, 2013, 1:46 PM CDT for Atoka County, Coal County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 1:46 PM CDT (18:46 UTC)
Expired
May 21, 2013, 4:45 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Atoka County, OK, Coal County, OK

The radar

The Norman radar (KTLX), 149 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 2:08 PM CDTFLASH FLOODAtoka, OK900 BLK OF W 6TH STREET AND 700 BLK OF E 6TH STREET CLOSED DUE TO FLOODING. VIA PUBLIC WORKS
May 21, 2:25 PM CDTFLASH FLOOD7 Ne Coalgate, OKWATER OVER ROADWAY HWY 37 AT KEEL CREEK BRIDGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WGUS54 KOUN 211846
FFWOUN
OKC005-029-212145-
/O.NEW.KOUN.FF.W.0007.130521T1846Z-130521T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COAL COUNTY IN SOUTHEAST OKLAHOMA...
  CENTRAL ATOKA COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 445 PM CDT

* AT 142 PM CDT...NATIONAL WEATHER SERVICE RADAR AND RAIN GAUGES 
  INDICATED THAT HEAVY RAIN WAS MOVING INTO AN AREA THAT ALREADY 
  RECENTLY RECEIVED OVER 3 INCHES OF RAIN. ADDITIONAL RAINFALL OF UP 
  TO TO 2 INCHES IS EXPECTED OVER THE NEXT HOUR OR TWO. MINOR 
  FLOODING IS ALREADY OCCURRING...AND FLASH FLOODING IS EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE
  ATOKA...COALGATE...STRINGTOWN...LEHIGH...PHILLIPS...CENTRAHOMA...
  WARDVILLE...DAISY...OLNEY AND LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3451 9568 3451 9578 3430 9578 3429 9609
      3443 9638 3476 9638 3473 9610 3468 9609
      3468 9588 3460 9588 3459 9567

$$
2 follow-up statements
528 
WGUS54 KOUN 211846 CCC
FFWOUN
OKC005-029-212145-
/O.COR.KOUN.FF.W.0007.130521T1846Z-130521T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COAL COUNTY IN SOUTHEAST OKLAHOMA...
  CENTRAL ATOKA COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 445 PM CDT

* AT 142 PM CDT...NATIONAL WEATHER SERVICE RADAR AND RAIN GAUGES
  INDICATED THAT HEAVY RAIN WAS MOVING INTO AN AREA THAT ALREADY
  RECENTLY RECEIVED OVER 3 INCHES OF RAIN. ADDITIONAL RAINFALL OF
  UP TO 2 INCHES IS EXPECTED OVER THE NEXT HOUR OR TWO. MINOR
  FLOODING IS ALREADY OCCURRING...AND FLASH FLOODING IS EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE
  ATOKA...COALGATE...STRINGTOWN...LEHIGH...PHILLIPS...CENTRAHOMA...
  WARDVILLE...DAISY...OLNEY AND LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3451 9568 3451 9578 3430 9578 3429 9609
      3443 9638 3476 9638 3473 9610 3468 9609
      3468 9588 3460 9588 3459 9567

$$
079 
WGUS74 KOUN 212139
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT TUE MAY 21 2013

OKC005-029-212146-
/O.EXP.KOUN.FF.W.0007.000000T0000Z-130521T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COAL OK-ATOKA OK-
439 PM CDT TUE MAY 21 2013

...THE FLASH FLOOD WARNING FOR COAL AND CENTRAL ATOKA COUNTIES WILL
EXPIRE AT 445 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. FLOOD WATERS ARE RECEDING. HOWEVER...SOME ROADS 
REMAIN CLOSED. MINOR FLOODING WILL CONTINUE OVER THE NEXT HOUR 
ACROSS PORTIONS OF ATOKA AND COAL COUNTIES.

LAT...LON 3451 9568 3451 9578 3430 9578 3429 9609
      3443 9638 3476 9638 3473 9610 3468 9609
      3468 9588 3460 9588 3459 9567

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:30 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 21, 12:30 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CDT TUE MAY 21 2013

.AVIATION...
THE MAIN CONCERN FOR THIS FORECAST ARE THE THUNDERSTORMS
CURRENTLY MOVING EAST ACROSS OKLAHOMA AND IMPACTING
KOKC...KOUN...AND KSPS. THESE STORMS SHOULD MOVE OUT BY 20Z.
SHOWERS MAY LINGER LONGER. OUTSIDE AREAS OF CONVECTION...WINDS
SHOULD REMAIN FAIRLY LIGHT THROUGHOUT THE TAF PERIOD. SOME BR WILL
BE A POSSIBILITY TOWARD SUNRISE AT OUR SOUTHERN AND EASTERN SITES.

&&

.PREV DISCUSSION... /ISSUED 1210 PM CDT TUE MAY 21 2013/

UPDATE...
MADE BRIEF UPDATES TO THE GOING FORECAST THIS MORNING. POPS WERE
SIGNIFICANTLY INCREASED OVER CENTRAL AND SOUTHERN OKLAHOMA AS
ONGOING COMPLEX CONTINUES TO MOVE EASTWARD. CURRENT THINKING BASED
ON RECENT HIGH RESOLUTION MODELS IS THAT MOST ACTIVITY WILL END
FROM WEST TO EAST THROUGH MID AFTERNOON. STILL...HEAVY RAINFALL,
FREQUENT LIGHTNING, AND SMALL HAIL WILL BE A THREAT TO ONGOING
SEARCH AND RESCUE OPERATIONS IN CENTRAL OKLAHOMA. SEVERE
THUNDERSTORMS WILL HAVE A GREATER WINDOW OF DEVELOPMENT OVER SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA...NEARER THE GREATER INSTABILITY.

PREV DISCUSSION... /ISSUED 628 AM CDT TUE MAY 21 2013/

DISCUSSION...
12Z AVIATION DISCUSSION FOLLOWS....

AVIATION...
A VERY SLOWLY MOVING COLD FRONT HAS LIT UP WITH CONVECTION
OVERNIGHT...AND THESE STORMS ARE LIKELY TO CONTINUE ALONG THE
FRONT ALL DAY AND INTO THE EVENING. THE FRONT...AND THE AREA OF
STORMS...SHOULD MOVE SLOWLY SE THE REST OF THE DAY. HOWEVER...SOME
NORTHWARD DEVELOPMENT IS NOT OUT OF THE QUESTION THIS MORNING. IN
ANY CASE...TSRA SHOULD REMAIN S OF KPNC...KGAG...AND KWWR. THE
STORMS ARE EXPECTED TO MOVE SE OF OUR FORECAST AREA THIS
EVENING...LEAVING CLEARING SKIES AND LIGHT WINDS AT MOST SITES.
RECENT RAINS SUGGEST THAT SOME BR IS A GOOD POSSIBILITY TOWARD
SUNRISE AT ALL BUT OUR WESTERN SITES. WINDS WILL TURN AROUND TO S
OVERNIGHT OR TOMORROW MORNING.

PREV DISCUSSION... /ISSUED 322 AM CDT TUE MAY 21 2013/

DISCUSSION...
EARLY MODEL DIVERGENCE AND PERIODIC CONVECTIVE ACTIVITY WILL LEAD
TO A VERY LOW-CONFIDENCE FORECAST...ESPECIALLY AFTER SATURDAY.

THE SYNOPTIC-SCALE STORM SYSTEM THAT HAS PLAGUED OKLAHOMA AND
NORTH TEXAS WITH SEVERE WEATHER OVER THE PAST COUPLE OF DAYS HAS
SHIFTED SLIGHTLY TO THE SOUTHEAST. STORMS ARE LIKELY TO CONTINUE
TODAY...WITH PRIMARY EMPHASIS ACROSS THE SOUTHEAST PARTS OF OUR
FORECAST AREA. THE RISK OF SEVERE STORMS WILL BE MAINLY CONFINED
TO THE SOUTHEAST HALF OF OKLAHOMA...AND NORTH TEXAS FROM WICHITA
FALLS EAST.

THE COOLER AIR BEHIND THE SURFACE COLD FRONT WILL FINALLY MOVE
FARTHER SOUTH FOR WEDNESDAY...REDUCING THE CHANCES FOR STORMS FOR
A DAY OR TWO.

SOUTHERLY FLOW WILL BRING WARMTH AND MOISTURE BACK INTO NORTH
TEXAS AND OKLAHOMA LATE THIS WEEK. THIS WILL BRING ANOTHER SERIES
OF CHANCES FOR RAIN AS A LONG PARADE OF SHORTWAVE TROUGHS PASS
OVER THE SOUTHERN PLAINS WITHIN THE LONGWAVE TROUGH ANCHORED OVER
WESTERN NORTH AMERICA. EVEN IF THE MODEL FORECASTS WERE IN BETTER
AGREEMENT...THE TIMING OF SUCH WAVES IS DIFFICULT IN THIS TIME
FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  55  80  61  76 /  10  10  20  30
HOBART OK         54  87  61  82 /  10  10  20  30
WICHITA FALLS TX  57  89  64  85 /  10  10  10  20
GAGE OK           51  85  56  75 /  10  20  20  40
PONCA CITY OK     53  79  57  73 /  10  10  20  20
DURANT OK         60  85  64  82 /  40  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99/14
Hazardous weather outlook, May 21, 11:56 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT TUE MAY 21 2013

OKZ004>048-050>052-TXZ083>090-221700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1156 AM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. THERE IS
A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF BRYAN
AND MARSHAL COUNTIES IN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM CHANDLER TO
WEATHERFORD...AND EAST OF A LINE FROM CARNEGIE OKLAHOMA TO
SEYMOUR TEXAS. THE MODERATE RISK ONLY INCLUDES EXTREME SOUTHEAST
MARSHALL COUNTY AND MOST OF BRYAN COUNTY.

IMPACTS...
IN CENTRAL OKLAHOMA...THE MAIN CONCERN WILL BE HAIL UP
TO THE SIZE OF HALF DOLLARS THROUGH MID AFTERNOON. FARTHER
SOUTH...ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA THERE WILL
BE A RISK OF HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS OVER
70 MPH IN THE STRONGEST STORMS. THERE REMAINS A VERY LOW CHANCE
OF A TORNADO OR TWO ACROSS FAR SOUTHEAST OKLAHOMA THIS AFTERNOON.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW
THROUGH 8 PM. THE RISK WILL END FROM WEST TO SOUTHEAST THIS
AFTERNOON AND EVENING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS UNTIL 8 PM.

DISCUSSION...
ENOUGH INSTABILITY WILL ONCE AGAIN BE IN PLACE THIS AFTERNOON
MAINLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA...INTO NORTH TEXAS.
VERTICAL WIND PROFILES WILL FAVOR STRONG TO SEVERE THUNDERSTORMS
OVER THIS SAME REGION. AN UPPER-LEVEL WAVE WILL HELP DRIVE A
SURFACE COLD FRONT SOUTHEAST TODAY INTO THIS EVENING...PROVIDING A
FOCUS FOR STORM DEVELOPMENT. THE STORMS ARE LIKELY TO BE
CONCENTRATED ALONG THIS FRONT FOR MOST OF THE DAY. MARGINALLY
SEVERE HAIL WILL BE THE MAIN CONCERN ACROSS CENTRAL INTO SOUTHERN
OKLAHOMA. BY AFTERNOON...LARGER HAIL AND STRONG WINDS WILL BECOME
THE MAIN CONCERNS ACROSS SOUTHERN OKLAHOMA. AS THE FRONT
CONTINUES ITS SOUTHEAST MOVEMENT INTO GREATER INSTABILITY AND MORE
SUPPORTIVE WINDS...THE RISK OF LARGE HAIL AND VERY STRONG WINDS
WILL INCREASE. A TORNADO OR TWO ALSO CANNOT BE RULED OUT ACROSS
SOUTHEAST OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
FLASH FLOODING WILL BE POSSIBLE MAINLY ACROSS SOUTH CENTRAL AND
SOUTHEASTERN OKLAHOMA THROUGH THIS EVENING. THESE AREAS ALREADY
RECEIVED SEVERAL INCHES OF RAIN YESTERDAY...AND ADDITIONAL HEAVY
RAINFALL IS EXPECTED THROUGH TONIGHT. DO NOT ATTEMPT TO DRIVE
THROUGH WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH SATURDAY. STORMS TOMORROW...IF THEY FORM AT ALL...ARE NOT
EXPECTED TO BE SEVERE. HOWEVER...THERE WILL BE A SLIGHT RISK OF
SEVERE STORMS OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS LATE
THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE AGAIN ON FRIDAY AND
SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 5
AM WEDNESDAY...OR AS UPDATES ARE NEEDED.

In the hours before

Special weather statement, May 21, 12:25 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1225 PM CDT TUE MAY 21 2013

OKZ019-020-025-026-211815-
LOGAN OK-OKLAHOMA OK-LINCOLN OK-PAYNE OK-
1225 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...OKLAHOMA...
LINCOLN AND SOUTHEASTERN PAYNE COUNTIES UNTIL 115 PM CDT...

AT 1221 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPENCER...
MOVING NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3565 9662 3538 9744 3572 9763 3609 9686
TIME...MOT...LOC 1721Z 240DEG 49KT 3550 9740
Special weather statement, May 21, 12:45 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT TUE MAY 21 2013

OKZ020-026-211830-
LINCOLN OK-PAYNE OK-
1245 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND CENTRAL PAYNE
COUNTIES UNTIL 130 PM CDT...

AT 1242 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ACROSS
WESTERN LINCOLN COUNTY...MOVING NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
BRIEF HEAVY RAINFALL...

LAT...LON 3547 9713 3595 9714 3595 9715 3613 9716
      3610 9662 3547 9662
TIME...MOT...LOC 1742Z 240DEG 49KT 3563 9700
Special weather statement, May 21, 12:52 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1252 PM CDT TUE MAY 21 2013

OKZ026-028>032-040>042-211845-
LINCOLN OK-SEMINOLE OK-MCCLAIN OK-PONTOTOC OK-GARVIN OK-CLEVELAND OK-
POTTAWATOMIE OK-MURRAY OK-HUGHES OK-
1252 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...
SEMINOLE...SOUTHEASTERN MCCLAIN...NORTHERN PONTOTOC...CENTRAL
GARVIN...SOUTHEASTERN CLEVELAND...POTTAWATOMIE...NORTH CENTRAL MURRAY
AND HUGHES COUNTIES UNTIL 145 PM CDT...

AT 1248 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRATFORD...
MOVING NORTHEAST AT 55 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED
NEAR MAUD AND SEMINOLE ALSO MOVING NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3509 9606 3507 9606 3455 9723 3479 9741
      3560 9662 3540 9663 3541 9658 3539 9654
      3544 9657 3545 9655 3543 9649 3547 9647
      3546 9644 3529 9644 3528 9598 3515 9599
TIME...MOT...LOC 1748Z 240DEG 49KT 3484 9697
Special weather statement, May 21, 1:20 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
120 PM CDT TUE MAY 21 2013

OKZ032-042-043-211915-
PONTOTOC OK-COAL OK-HUGHES OK-
120 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PONTOTOC...CENTRAL COAL
AND HUGHES COUNTIES UNTIL 215 PM CDT...

AT 116 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TUPELO...
MOVING NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3514 9602 3512 9601 3509 9606 3506 9607
      3504 9609 3475 9609 3446 9636 3456 9654
      3512 9644 3529 9642 3529 9599 3515 9599
TIME...MOT...LOC 1816Z 211DEG 47KT 3458 9640
Special weather statement, May 21, 1:35 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
135 PM CDT TUE MAY 21 2013

OKZ025-028-029-211900-
OKLAHOMA OK-MCCLAIN OK-CLEVELAND OK-
135 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKLAHOMA...NORTHWESTERN
MCCLAIN AND CLEVELAND COUNTIES UNTIL 200 PM CDT...

AT 129 PM CDT...MODERATE TO HEAVY RAINFALL WAS BEGINNING TO MOVE
EAST OF NEWCASTLE....MOORE AND SOUTHERN OKLAHOMA CITY.  BY 2 PM...MOST
OF THE RAIN WILL BE EAST OF THESE AREAS.  GUSTY WINDS OF 40 TO 45
MPH WILL CONTINUE TO OCCUR THROUGH 2 PM.

HAZARDS INCLUDE...
MODERATE RAINFALL
WIND GUSTS TO 40 MPH...

LAT...LON 3512 9718 3512 9766 3552 9765 3554 9715
TIME...MOT...LOC 1829Z 240DEG 49KT 3543 9742
Special weather statement, May 21, 1:35 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
135 PM CDT TUE MAY 21 2013

OKZ032-042-043-047-048-051-052-211930-
MARSHALL OK-BRYAN OK-JOHNSTON OK-ATOKA OK-PONTOTOC OK-COAL OK-
HUGHES OK-
135 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL...BRYAN...
CENTRAL JOHNSTON...ATOKA...SOUTHEASTERN PONTOTOC...COAL AND CENTRAL
HUGHES COUNTIES UNTIL 230 PM CDT...

AT 130 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
STONEWALL TO 6 MILES NORTH OF WHITESBORO...MOVING NORTHEAST AT 50
MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3415 9591 3415 9596 3384 9603 3384 9615
      3375 9619 3377 9629 3368 9635 3384 9662
      3389 9659 3392 9666 3383 9672 3385 9685
      3476 9655 3529 9605 3529 9599 3515 9599
      3504 9609 3468 9609 3468 9588 3437 9582
TIME...MOT...LOC 1830Z 208DEG 44KT 3467 9655 3375 9692

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:01 PM CDTTornado WarningOUNCarter, Love, Marshall44 min
May 20, 7:19 PM CDTTornado WarningOUNJohnston, Marshall26 min
May 20, 7:35 PM CDTRiver Flood WarningOUNOklahoma3 hr
May 20, 7:37 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston68 min
May 20, 7:40 PM CDTSevere Thunderstorm WarningOUNBryan, Johnston, Marshall50 min
May 20, 7:44 PM CDTTornado WarningOUNAtoka, Coal, Johnston46 min
May 20, 7:55 PM CDTSevere Thunderstorm WarningOUNLove50 min
May 20, 8:11 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan49 min
May 20, 8:28 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall47 min
May 20, 9:06 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston39 min
May 20, 9:09 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall, Murray51 min
May 20, 9:17 PM CDTSpecial Weather StatementOUNOklahoma28 min
May 20, 9:30 PM CDTAreal Flood AdvisoryOUNCarter, Johnston3 hr
May 20, 9:44 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan46 min
May 20, 10:00 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton45 min
May 20, 10:04 PM CDTTornado WarningOUNAtoka, Bryan26 min
May 20, 10:25 PM CDTTornado WarningOUNAtoka35 min
May 20, 10:33 PM CDTSpecial Weather StatementOUNCoal27 min
May 20, 10:38 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc52 min
May 20, 10:46 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Stephens44 min
May 20, 11:20 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal25 min
May 20, 11:25 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc50 min
May 20, 11:28 PM CDTSevere Thunderstorm WarningOUNStephens47 min
May 20, 11:50 PM CDTSpecial Weather StatementOUNMcClain25 min
May 20, 11:58 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes47 min
May 21, 12:12 AM CDTSevere Thunderstorm WarningOUNGarvin, Murray48 min
May 21, 12:13 AM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole47 min
May 21, 12:41 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray, Pontotoc49 min
May 21, 12:49 AM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc41 min
May 21, 1:10 AM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole50 min
May 21, 1:33 AM CDTSpecial Weather StatementOUNHughes27 min
May 21, 1:41 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc49 min
May 21, 2:16 AM CDTSpecial Weather StatementOUNPottawatomie29 min
May 21, 2:26 AM CDTSpecial Weather StatementOUNCoal34 min
May 21, 2:38 AM CDTSpecial Weather StatementOUNPottawatomie37 min
May 21, 3:08 AM CDTSpecial Weather StatementOUNHughes37 min
May 21, 3:12 AM CDTSpecial Weather StatementOUNSeminole33 min
May 21, 3:28 AM CDTSpecial Weather StatementOUNMcClain32 min
May 21, 3:42 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie48 min
May 21, 3:56 AM CDTSpecial Weather StatementOUNHughes34 min
May 21, 3:58 AM CDTSpecial Weather StatementOUNKiowa32 min
May 21, 4:29 AM CDTSpecial Weather StatementOUNPottawatomie31 min
May 21, 5:00 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche45 min
May 21, 5:25 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady50 min
May 21, 6:00 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Grady, McClain30 min
May 21, 6:29 AM CDTSpecial Weather StatementOUNCleveland31 min
May 21, 7:14 AM CDTSpecial Weather StatementOUNTillman46 min
May 21, 7:16 AM CDTSpecial Weather StatementOUNStephens44 min
May 21, 7:39 AM CDTAreal Flood AdvisoryOUNCoal, Garvin, Hughes, Johnston, Murray, Pontotoc and 1 more3 hr
May 21, 7:56 AM CDTSpecial Weather StatementOUNCotton, Jefferson, Stephens, Tillman49 min
May 21, 8:18 AM CDTSpecial Weather StatementOUNMcClain27 min
May 21, 8:24 AM CDTSpecial Weather StatementOUNCleveland, Oklahoma36 min
May 21, 8:34 AM CDTSpecial Weather StatementOUNAtoka26 min
May 21, 8:40 AM CDTSpecial Weather StatementOUNCarter, Murray35 min
May 21, 8:56 AM CDTSpecial Weather StatementOUNCleveland34 min
May 21, 8:58 AM CDTSpecial Weather StatementOUNGreer, Harmon47 min
May 21, 9:06 AM CDTAreal Flood AdvisoryOUNAtoka, Coal3 hr
May 21, 9:16 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson44 min
May 21, 9:24 AM CDTSpecial Weather StatementOUNCleveland, McClain36 min
May 21, 9:50 AM CDTSpecial Weather StatementOUNJackson40 min
May 21, 9:54 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson, Kiowa, Washita51 min
May 21, 10:17 AM CDTSevere Thunderstorm WarningOUNKiowa, Washita43 min
May 21, 10:18 AM CDTSevere Thunderstorm WarningOUNKiowa, Washita42 min
May 21, 10:24 AM CDTSpecial Weather StatementOUNJackson, Tillman51 min
May 21, 10:49 AM CDTSpecial Weather StatementOUNCleveland26 min
May 21, 10:58 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Kiowa, Washita47 min
May 21, 11:10 AM CDTSpecial Weather StatementOUNCotton, Jefferson50 min
May 21, 11:28 AM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens62 min
May 21, 11:30 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, Kingfisher45 min
May 21, 11:53 AM CDTSpecial Weather StatementOUNCleveland, Oklahoma22 min
May 21, 11:59 AM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma46 min
May 21, 12:10 PM CDTSpecial Weather StatementOUNPottawatomie, Seminole35 min
May 21, 12:15 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Murray, Stephens45 min
May 21, 12:23 PM CDTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie52 min
May 21, 12:25 PM CDTSpecial Weather StatementOUNLincoln, Oklahoma50 min
May 21, 12:45 PM CDTSpecial Weather StatementOUNLincoln, Payne45 min
May 21, 12:49 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Marshall, Murray, Pontotoc56 min
May 21, 12:52 PM CDTSpecial Weather StatementOUNGarvin, Hughes, Pottawatomie, Seminole53 min
May 21, 12:53 PM CDTAreal Flood AdvisoryOUNCarter, Johnston, Love, Marshall, Murray, Pontotoc3 hr
May 21, 1:20 PM CDTSpecial Weather StatementOUNCoal, Hughes55 min

Nearby

Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.